Alert archive / Arkansas / Wind Advisories in 2011

Wind Advisory 3, NWS Little Rock, AR

April 18, 201134 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Apr 18, 2011, 4:01 PM CDT for 34 counties in Arkansas. It took effect at Apr 19, 2011, 8:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 4:01 PM CDT (21:01 UTC)
In effect from
Apr 19, 2011, 8:00 AM CDT
Expired
Apr 19, 2011, 8:00 PM CDT
In force
12 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-459 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS74 KLZK 182101
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT MON APR 18 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
/O.NEW.KLZK.WI.Y.0003.110419T1300Z-110420T0100Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
401 PM CDT MON APR 18 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM CDT TUESDAY. 

* TIMING: WINDY CONDITIONS WILL BEGIN ACROSS THE AREA TUESDAY
  MORNING...AND CONTINUE THROUGH THE EARLY EVENING HOURS.

* WINDS: SOUTHWEST WINDS OF 25 TO 30 MPH WILL BE COMMON...WITH
  GUSTS UP TO 40 MPH POSSIBLE.

* IMPACTS: WIND SPEEDS OF 25 TO 40 MPH WILL OCCASIONALLY BRING
  DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND
  PROPERTY DAMAGE. WATER CONDITIONS ON AREA LAKES AND RIVERS WILL
  BECOME VERY ROUGH AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

58
2 follow-up statements
692 
WWUS74 KLZK 190817
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
317 AM CDT TUE APR 19 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-200100-
/O.CON.KLZK.WI.Y.0003.110419T1300Z-110420T0100Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
317 AM CDT TUE APR 19 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

* TIMING: WINDY CONDITIONS WILL BE NOTED TODAY ACROSS MUCH OF
  ARKANSAS. THE WINDS WILL SUBSIDE THIS EVENING. 

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WILL BE COMMON...WITH GUSTS
  UP TO 40 MPH POSSIBLE.

* IMPACTS: WIND SPEEDS OF 25 TO 40 MPH WILL OCCASIONALLY BRING 
  DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND 
  PROPERTY DAMAGE. WATER CONDITIONS ON AREA LAKES AND RIVERS 
  WILL BECOME VERY ROUGH AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

57
271 
WWUS74 KLZK 192114
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 PM CDT TUE APR 19 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-200100-
/O.CON.KLZK.WI.Y.0003.000000T0000Z-110420T0100Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
414 PM CDT TUE APR 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: WINDY CONDITIONS WILL BE NOTED TODAY ACROSS MUCH OF 
  ARKANSAS. THE WINDS WILL SUBSIDE THIS EVENING. 

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WILL BE COMMON...WITH GUSTS 
  UP TO 40 MPH POSSIBLE. 

* IMPACTS: WIND SPEEDS OF 25 TO 40 MPH WILL OCCASIONALLY BRING 
  DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND 
  PROPERTY DAMAGE. WATER CONDITIONS ON AREA LAKES AND RIVERS 
  WILL BECOME VERY ROUGH AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF OVER 25 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

58

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:28 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 18, 3:28 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT MON APR 18 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...

A VERY BUSY WEEK LIES AHEAD AS FAST...QUASI-ZONAL UPR FLOW IS
TRAVERSED BY A PAIR OF PROGRESSIVE SHRTWV TROUGHS. THE FIRST TROUGH
WILL BE A BIG WX MAKER TUE NIGHT AND THE NEXT ONE WILL AFFECT THE
AREA ON FRIDAY.

TONIGHT...
DIFFICULT FCST FOR TONIGHT AS MOST MODELS POINT TO DRY WX PREVAILING
AS A WM FRONT SURGES NORTH OF THE STATE. HOWEVER...A SECONDARY MSTR
SURGE AND SLIGHT BACKING OF WINDS IS NOTED ALONG A FORT SMITH TO HOT
SPRINGS TO EL DORADO ARCH. AS THE SUN GOES DOWN AND THE LLJ KICKS
UP...THE NAM SHOWS IMPRESSIVE ISENTROPIC ASCENT BTW 00-06Z TONIGHT
ALONG THE NWD MOVING BNDRY NORTH OF I40. DECENT MID LVL LAPSE RATES
COMBINED WITH THE LOW LVL MSTR SURGE SHOULD PROMOTE MUCAPE VALUES IN
EXCESS OF 3000 J/KG...WITH A FAT PROFILE IN THE HAIL GROWTH ZONE.
SHEAR WOULD BE MARGINAL TO SUPPORT ORGANIZED CONVECTION IF ANYTHING
FIRES...AND ANY STORMS WOULD CONTAIN A HAIL THREAT...BUT THIS LOOKS
LIKE A LOW PROBABILITY EVENT AND HAVE LEFT JUST SLGHT CHCS IN THE
FCST.

TUESDAY...
SUBSIDENCE FROM A CAPPING INVERSION SHOULD ALLOW SKIES TO BECOME
PARTLY TO EVEN MOSTLY SUNNY BY AROUND NOON TMRW...SETTING THE STAGE
FOR A SPRING SCORCHER. FCST SOUNDINGS INDICATE MIXING TO H85
STATEWIDE AND MIX DOWN TECHNIQUES FM H85 YIELD HIGHS IN THE UPR
80S/LOWER 90S. HAVE INCREASED HIGH TEMPS A FEW DEGREES AS LOW CLOUDS
SHOULD SCT OUT BY NOON AND EVEN HIGH CLOUDS LOOK THIN ATTM.
INCREASING CLOUDS AND PRECIP CHCS WILL BE NOTED IN WRN AND NWRN AR
VERY LATE IN THE AFTERNOON THOUGH MOST PRECIP WILL LIKELY HOLD OFF
UNTIL AROUND SUNSET.

TUE WILL BE VERY WINDY AND WIND ADVISORY HAS BEEN ISSUED FOR SRLY
WIND OF 20-25 MPH WITH GUSTS TO 35-40 MPH.

TUESDAY NIGHT...
AN EVENT SIMILAR TO THE APRIL 14-15 EVENT IS SHAPING UP. A SFC LOW
WILL DVLP AND MOVE FM NEAR WICHITA MIDDAY TUE TO NEAR DETROIT BY
EARLY WED MORNING. A COLD FRONT WILL SWEEP THROUGH THE STATE DURING
THE OVERNIGHT HRS...WITH A SQUALL LINE LIKELY DVLPING ALONG IT.
RECENT MODEL RUNS ARE DEPICTING LESS IN THE WAY OF SFC WIND BACKING
AS WEAKER UPR FORCING PRECLUDES MESOLOW DVLPMNT ALONG THE COLD FRONT
AS IT OVERTAKES THE DRYLINE. THIS WILL HAVE TO BE MONITORED THOUGH
AS THE MESOLOW THAT SPUN UP WHEN THE COLD FRONT OVERTOOK THE DRYLINE
WAS LIKELY RESPONSIBLE FOR THE TORNADOES LAST THU NIGHT.

AS FAR AS SVR WX PARAMETERS FOR THIS EVENT...TAKE THE LAST
EVENT...ADD A LITTLE CAPE AND REMOVE A TOUCH OF SHEAR AND YOU HAVE
IT. THE DEVIL WILL BE IN THE DETAILS WRT TO POTENTIAL SECONDARY
MESOLOW DVLPMNT. WITH IT...TORNADOES WOULD AGAIN BECOME A THREAT.
WITHOUT IT...STRAIGHT LINE WINDS SHOULD DOMINATE. THIS PICTURE
WILL BECOME INCREASINGLY CLEAR OVER THE NEXT 24 HRS. THE LINE SHOULD
PUSH INTO SRN AR BY WED MORNING.

WEDNESDAY THROUGH THURSDAY NIGHT...
MODEL DIFFERENCES REMAIN ON HOW FAR THE FRONT WILL BE ABLE TO MAKE
IT SOUTH WITH THE POTENTIAL FOR IT TO HANG UP IN SRN AR PER THE
LATEST GFS/ECMWF/GEM. THE FRONTAL POSITION WILL OBVIOUSLY HAVE A
HUGE IMPACT ON TEMPS/PRECIP CHCS AND HAVE ONLY TRENDED IN THE
DIRECTION OF LATEST GUIDANCE. IF WE KEEP OUR FINGERS CROSSED...A
STALLED FRONT COULD BRING A PD OF MUCH NEEDED RAIN TO THE SRN HALF
OF THE STATE WED AND THU.

&&

.LONG TERM...FRIDAY THROUGH MONDAY...

AN UNSETTLED WEATHER PATTERN WITH PLENTY OF RAIN CHANCES WILL
CHARACTERIZE THE EXTENDED FORECAST. FRIDAY STARTS WITH A STRONG
SURFACE SYSTEM OVER THE CENTRAL PLAINS THAT IS EXPECTED TO PUSH NE
AND DRAG A COLD FRONT ACROSS AR FRIDAY EVENING TO THE OVERNIGHT.
CONVECTION MAY BE ONGOING FRIDAY MORNING...THEN A BREAK DURING THE
DAY...THEN ADDITIONAL CONVECTION IN THE EVENING TO THE OVERNIGHT.
WILL SEE A POSSIBLE THREAT OF STRONG TO SEVERE STORMS...ESPECIALLY
FRIDAY EVENING INTO THE EARLY OVERNIGHT. OVER THE WEEKEND...NEARLY
ZONAL FLOW STALLS THE FRONTAL BOUNDARY OVER AR...WITH CHANCES OF
RAIN SATURDAY THROUGH MONDAY. SOME HEAVY RAIN MAY MATERIALIZE WITH
LOCALIZED FLOODING POSSIBLE. THE OVERALL SEVERE STORM THREAT IS
UNSURE AS THE SHORT WAVE ENERGY LIFTS ACROSS THE AREA...AND THIS
ASPECT WILL HAVE TO MONITORED. OTHERWISE TEMPERATURES WILL MOSTLY BE
AT OR ABOVE NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  86  51  71 /  20  20  80  20
CAMDEN AR         70  90  68  79 /  10  20  80  40
HARRISON AR       65  85  45  67 /  20  30  80  20
HOT SPRINGS AR    67  88  61  74 /  20  30  70  30
LITTLE ROCK   AR  69  89  62  75 /  20  20  80  30
MONTICELLO AR     70  89  69  80 /  20  10  80  40
MOUNT IDA AR      67  86  59  74 /  20  30  80  30
MOUNTAIN HOME AR  64  86  47  69 /  20  30  80  20
NEWPORT AR        69  86  54  71 /  20  20  80  20
PINE BLUFF AR     70  89  66  76 /  20  20  80  40
RUSSELLVILLE AR   67  88  56  73 /  20  30  80  20
SEARCY AR         68  86  57  71 /  20  20  80  20
STUTTGART AR      69  88  64  73 /  20  20  80  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 8 PM CDT TUESDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

&&

SHORT TERM...63 / LONG TERM...59
Hazardous weather outlook, Apr 18, 10:45 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 AM CDT MON APR 18 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1045 AM CDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT ACROSS ARKANSAS TODAY AND HELP DEVELOP
ISOLATED SHOWERS AND A FEW THUNDERSTORMS. THE THREAT OF ANY STRONG
OR SEVERE STORMS IS VERY LOW TODAY AND TONIGHT. OTHERWISE...A
STRENGTHENING LOW PRESSURE SYSTEM OVER OKLAHOMA WILL CAUSE WINDS TO
BECOME QUITE BREEZY TONIGHT...ESPECIALLY OVER ELEVATED LOCATIONS.
PLACES IN THE OUACHITA AND OZARK MOUNTAINS COULD SEE GUSTS START
TOPPING 20 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY TO WINDY CONDITIONS WILL BE SEEN ACROSS THE FORECAST AREA ON
TUESDAY. WIND SPEEDS OF 10 TO 20 MPH...WITH GUSTS OF 20 TO 30 MPH
WILL BE COMMON...AND EVEN GUSTS UP TO 40 MPH WILL BE POSSIBLE THOUGH
MAINLY OVER ELEVATED LOCATIONS. ADVISORIES WILL BE NEEDED ON
TUESDAY.

HOWEVER THE PERIOD DEMANDING THE MOST ATTENTION IS TUESDAY NIGHT
THROUGH WEDNESDAY MORNING. ANOTHER COLD FRONT WITH STRONG
THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE STATE TUESDAY NIGHT.
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ALREADY PLACED
PORTIONS OF NORTHERN ARKANSAS IN A MODERATE RISK AREA FOR SEVERE
WEATHER TUESDAY NIGHT THROUGH WEDNESDAY MORNING...WHILE THE REST OF
ARKANSAS IN A SLIGHT RISK FOR SEVERE STORMS.

TUESDAY EVENING AND EARLY TUESDAY NIGHT DISCRETE THUNDERSTORMS
ALONG AND JUST AHEAD OF THE FRONT WILL BE POSSIBLE OVER THE
NORTHWEST PART OF THE STATE. AS THE NIGHT WEARS ON...THESE STORMS
WILL GRADUALLY BECOME A SQUALL LINE WITH BOWING LINE SEGMENTS THAT
WILL PUSH SOUTHEAST ACROSS THE STATE. HAIL...DAMAGING WINDS AND EVEN
TORNADOES WILL ALL BE POSSIBLE DURING THE EVENING. THE GREATEST
THREAT FOR TORNADOES WILL BE IN THE NORTH DURING THE EARLY STAGES OF
THE EVENT WHERE CELLS ARE MORE DISCRETE. HOWEVER SPIN UPS ALONG ANY
BOWING SEGMENTS OF THE SQUALL LINE WOULD BE CAPABLE OF PRODUCING
TORNADOES THROUGHOUT THE EVENT.

AS WAS THE CASE WITH THE LAST EVENT...THESE STORMS WILL MOVE
THROUGH DURING THE OVERNIGHT HOURS. INDIVIDUALS ARE ENCOURAGED TO
MONITOR FUTURE NATIONAL WEATHER SERVICE FORECASTS OVER THE NEXT 24
TO 36 HOURS AS DETAILS ARE FINE TUNED.

THEN THE NEXT CHANCE OF MORE SHOWERS AND THUNDERSTORMS WILL BE ON
THURSDAY...AND THEN AGAIN FRIDAY NIGHT AND SATURDAY MORNING AS
ANOTHER FRONT ROLLS THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

Nearby

Wind Advisories in Arkansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.